Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 52, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at Jul 3, 2007, 2:23 PM CDT for 4 counties in Texas. It was in force for 67 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 3, 2007, 2:23 PM CDT (19:23 UTC)
- Expired
- Jul 3, 2007, 3:30 PM CDT
- In force
- 67 min
- Issued by
- NWS Brownsville, TX
- Area
- Whole counties
Counties Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 70 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 3:00 PM CDT | FLASH FLOOD | Raymondville, TX | 4 TO 5 INCHES OF RAIN MUCH OF CITY FLOODED. ROAD 186 CLOSED FROM 3RD TO 10TH STREET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 7.4 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2794 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 573 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 4.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KBRO 031923 FFWBRO TXC061-215-261-489-032030- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 223 PM CDT TUE JUL 3 2007 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHWESTERN CAMERON COUNTY IN DEEP SOUTH TEXAS... EASTERN HIDALGO COUNTY IN DEEP SOUTH TEXAS... THIS INCLUDES THE CITIES OF...EDCOUCH...ALAMO... SOUTHERN KENEDY COUNTY IN DEEP SOUTH TEXAS... WILLACY COUNTY IN DEEP SOUTH TEXAS... THIS INCLUDES THE CITIES OF...RAYMONDVILLE...PORT MANSFIELD... * UNTIL 330 PM CDT * AT 217 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAN PERLITA. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 2617 9815 2637 9740 2689 9749 2673 9800 $$ TOMASELLI
1 follow-up statement
000 WGUS74 KBRO 032005 FFSBRO FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 305 PM CDT TUE JUL 3 2007 TXC061-215-261-489-032030- HIDALGO TX-WILLACY TX-CAMERON TX-KENEDY TX- 305 PM CDT TUE JUL 3 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 PM CDT FOR SOUTHERN KENEDY...NORTHWESTERN CAMERON...WILLACY AND EASTERN HIDALGO COUNTIES... AT 303 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PORT MANSFIELD TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN BROWNSVILLE. LAT...LON 2617 9815 2637 9740 2689 9749 2673 9800 $$ TOMASELLI
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 2:05 PM CDT, 18 minutes earlier.
Area forecast discussion, Jul 3, 2:05 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 205 PM CDT TUE JUL 3 2007 .DISCUSSION...BUSY SHIFT AND RUNNING OUT OF TIME FOR MUCH DISCUSSION. CONVECTION CONTINUES TO DEVELOP AS WELL AS BUILD SOUTHWEST. UPPER DIFFLUENCE BETWEEN UPPER LOW OVER CENTRAL TEXAS AND UPPER HIGH ACROSS GULF OF MEXICO COMBINING WITH LOW LEVEL CONVERGENCE SHOULD CONTINUE TO ENHANCE CONVECTION FOR THE NEXT SEVERAL HOURS. EXPECTING THUNDERSTORMS TO SPREAD AND DEVELOP FROM THE NORTHEAST THROUGH THE SOUTHWEST COVERING MUCH OF THE CWA BY LATE AFTERNOON INTO THE EVENING HOURS. LIKELY POPS PAINTED ACROSS ALL ZONES WITH A FLASH FLOOD WATCH IN EFFECT UNTIL 1 AM TONIGHT. SAME SET UP IS INDICATED FOR WEDNESDAY WITH THE CENTER OF THE UPPER LOW NEARING DEL RIO. ANOTHER ROUND OF CONVECTION WITH HEAVY RAIN IS LIKELY FOR ALL AREAS WITH THE FFW LIKELY TO BE EXTENDED. THE WIDESPREAD CONVECTION COULD LINGER INTO WEDNESDAY NIGHT ESPECIALLY OUT WEST. SCATTERED ACTIVITY IS THEN ANTICIPATED FOR THURSDAY A THE MODELS CONTINUES TO DRIFT THE UPPER LOW FARTHER WEST. && .AVIATION...THUNDERSTORMS ARE EXPECTED TO SPREAD AND DEVELOP OVER MUCH OF SOUTH TEXAS AND THE LOCAL AERODROMES THE REMAINDER OF THE AFTERNOON AND THIS EVENING. MVFR TO LOCALIZED IFR CONDITIONS SHOULD FOLLOW THE CONVECTION. AS CONVECTION TAPERS OVERNIGHT VFR CONDITIONS SHOULD BE THE PREDOMINATE CONDITIONS WITH PATCHES OF MVFR AND IFR CEILING WITHIN LINGERING CONVECTION. && .MARINE...AT NOON BUOY 20 REPORTED SOUTHEAST WINDS AT 12 KNOTS WITH GUSTS TO 16 KNOTS AND SEAS NEAR 4 FEET WITH A 7 SECOND PERIOD. THUNDERSTORMS ARE EXPECTED TO SPREAD ACROSS THE ALL COASTAL WATERS THE REMAINDER OF THE AFTERNOON AND THIS EVENING. ROUGH SEAS AND STRONG WINDS ARE EXPECTED WITHIN THE THUNDERSTORMS. THUNDERSTORMS ARE EXPECTED TO WIDESPREAD ON WEDNESDAY WITH A GOOD POSSIBILITY OF THE MAJORITY OF THEM OCCURRING IN THE MORNING. OTHERWISE...A MODERATE SOUTHEAST FLOW AND SEAS SHOULD CONTINUE THROUGH WEDNESDAY WITH A SLIGHT INCREASE ANTICIPATED ON THURSDAY. LOWER WINDS AND SUBSIDING SEAS ANTICIPATED FRIDAY AND OVER THE WEEKEND AS LOW PRESSURE OVER TEXAS MOVES EAST AND HIGH PRESSURE BUILDS OVER THE WESTERN GULF. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 79 88 79 88 / 70 70 30 30 BROWNSVILLE 79 90 78 91 / 70 70 30 40 HARLINGEN 77 90 77 90 / 70 70 30 40 MCALLEN 77 92 77 91 / 70 70 50 40 RIO GRANDE CITY 77 91 77 92 / 70 70 70 60 SOUTH PADRE ISLAND 81 88 81 88 / 70 70 30 30 && .BRO WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 1 AM CDT WEDNESDAY FOR TXZ248>257. && THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO 59/55
Hazardous weather outlook, Jul 3, 5:41 AM CDT, 8 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK...RETRAN NATIONAL WEATHER SERVICE BROWNSVILLE TX 541 AM CDT TUE JUL 3 2007 TXZ248>257-041100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 541 AM CDT TUE JUL 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER MUCH OF DEEP SOUTH TEXAS TODAY. SOME STORMS WILL PRODUCE TORRENTIAL RAINFALL RESULTING IN LIFE-THREATENING FLASH FLOODING. AS A RESULT...A FLASH FLOOD WATCH IS IN EFFECT FOR ZAPATA...JIM HOGG AND STARR COUNTIES TODAY. THIS DANGER IS PARTICULARLY SIGNIFICANT OVER STARR COUNTY. PLEASE REFER TO THE LATEST FLASH FLOOD WATCH STATEMENT FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER PORTIONS OF DEEP SOUTH TEXAS AT TIMES THROUGH WEDNESDAY. THE STRONGER STORMS WILL PRODUCE HEAVY RAINFALL WITH LOCALIZED FLOODING POSSIBLE THROUGH THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS ARE URGED TO PAY CLOSE ATTENTION TO THE LATEST WATCHES...WARNINGS AND ADVISORIES FROM THE NATIONAL WEATHER SERVICE. SPOTTER ACTIVATION MAY BE NEEDED TODAY. MARTIN
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 2:00 AM CDT | Flash Flood Watch | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 23 hr |
| Jul 3, 3:23 AM CDT | Flash Flood Warning | BRO | Starr | 3 hr |
| Jul 3, 8:30 AM CDT | Flash Flood Warning | BRO | Kenedy | 60 min |
| Jul 3, 11:37 AM CDT | Special Marine Warning | BRO | 38 min | |
| Jul 3, 12:15 PM CDT | Flash Flood Warning | BRO | Kenedy, Willacy | 60 min |
| Jul 3, 12:29 PM CDT | Special Marine Warning | BRO | 46 min | |
| Jul 3, 12:42 PM CDT | Special Marine Warning | BRO | 48 min | |
| Jul 3, 1:12 PM CDT | Special Marine Warning | BRO | 48 min | |
| Jul 3, 1:17 PM CDT | Flash Flood Warning | BRO | Kenedy | 43 min |
| Jul 3, 1:20 PM CDT | Flash Flood Warning | BRO | Hidalgo, Willacy | 40 min |
| Jul 3, 1:29 PM CDT | Special Marine Warning | BRO | 46 min | |
| Jul 3, 3:16 PM CDT | Marine Weather Statement | BRO | 6 hr | |
| Jul 3, 3:23 PM CDT | Special Marine Warning | BRO | 52 min | |
| Jul 3, 3:34 PM CDT | Flash Flood Warning | BRO | Cameron, Hidalgo, Willacy | 56 min |
| Jul 3, 4:08 PM CDT | Special Marine Warning | BRO | 67 min | |
| Jul 3, 4:32 PM CDT | Flash Flood Warning | BRO | Cameron, Hidalgo, Willacy | 58 min |
| Jul 3, 4:41 PM CDT | Flash Flood Warning | BRO | Brooks, Kenedy | 64 min |
| Jul 3, 4:49 PM CDT | Tornado Warning | BRO | Cameron | 41 min |
| Jul 3, 4:54 PM CDT | Tornado Warning | BRO | Cameron | 51 min |
| Jul 3, 5:08 PM CDT | Special Marine Warning | BRO | 67 min | |
| Jul 3, 5:27 PM CDT | Flash Flood Warning | BRO | Hidalgo | 63 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.